Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 228, NWS Memphis, TN

December 16, 2000Itawamba County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Dec 16, 2000, 11:51 AM CST for Itawamba County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Dec 16, 2000, 11:51 AM CST (17:51 UTC)
Expired
Dec 16, 2000, 12:30 PM CST
In force
39 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Itawamba County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 16, 10:15 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 161753
SVRMEM
MSC057-161830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1151 AM CST SAT DEC 16 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 1230 PM CST

* AT 1148 AM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  NEW SALEM...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS A HISTORY   
  OF PRODUCING LARGE HAIL.


* CITIES IN THE PATH OF THIS STORM THROUGH 1215 PM CST INCLUDE... 
  TILDEN...
  FAIRVIEW...TREMONT...

.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3414 8844 3407 8822 3444 8813 3447 8833

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 10:10 AM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Dec 16, 10:10 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1010 AM CST SAT DEC 16 2000

A FEW CHANGES PLANNED TO ZNS THIS AM. WARM...MOIST AIR SURGING NWD
INTO SRN SXNS OF FA AHEAD OF ARCTIC FRONT AND DEEPENING S/WV.
TORNADO BOX ABOUT TO COME OUT FOR THAT AREA. ARCTIC FRONT WILL SURGE
ACROSS AR DURING THE DAY. AS TEMPS START TO FALL AND INTENSE
S/WV MOVES THROUGH EXPECT A BRIEF PERIOD OF SHSN. MAYBE ENOUGH TO
ACCUMULATE UP TO AN INCH AbCROSS NW AREAS. WILL UP POPS IN THAT AREA
AND MAKE MINOR ADJUSTMENTS ELSEWHERE.  ANOTHER BUSY DAY...

.MEG...NONE.

MKZ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 10:32 AM CSTTornado WarningMEGMonroe43 min
Dec 16, 11:23 AM CSTSevere Thunderstorm WarningMEGMonroe37 min
Dec 16, 1:41 PM CSTSevere Thunderstorm WarningMEGLee34 min
Dec 16, 1:55 PM CSTSevere Thunderstorm WarningMEGItawamba35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.